A generalization of a lemma of bellman and its application to uniqueness problems of differential equations

  • I. Bihari
Article

Keywords

Differential Equation Uniqueness Problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. 1.
    R. Bellman, The stability of solutions of linear differential equations,Duke Math. Journal,10 (1943), pp. 643–647. However, the lemma holds for arbitrary continuousY(x) and non-negative continuousF(x). The valuek=0 is also possible.MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    E. g. В. В. Немыцкий и В. В. Степанов, Качественная теория дифферен-пиальных уравнений (Москва, 1947), p. 19.Google Scholar
  3. 3.
    E. g.E. Kamke,Differentialgleichungen reeller Funktionen, p. 93.Google Scholar
  4. 4.
    M. Nagumo, Eine hinreichende Bedingung für die Unität der Lösung von Differentialgleichungen erster Ordnung,Japanese Journal of Math.,3 (1926), pp. 107–112.MATHGoogle Scholar
  5. 5.
    This procedure may be generalized: If in (1)k=0,F(t) is continuous ina<x≦b and\(\mathop {\lim }\limits_{x = a + 0} F(x)Y(x) = A\) exists and\(\mathop {\lim }\limits_{\delta = a + 0} \delta e^{\int\limits_{a + \delta }^x {F\left( t \right)dt} } \leqq K(x)\), thenY(x)≦AK(x).Google Scholar
  6. 6.
    O. Perron, Eine hinreichende Bedingung für Unität der Lösung von Differentialgleichungen erster Ordnung,Math. Zeitschrift,28 (1928), pp. 216–219.Perron has shown thatM=1 cannot be increased at all.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    W. F. Osgood, Beweis der Existenz einer Lösung der Differentialgleichungy′=f(x,y) ohne Hinzuname der Cauchy-Lipschitz Bedingung,Monatschefte f. Math. u. Phys.,9 (1898), pp. 331–345.MathSciNetMATHGoogle Scholar
  8. 8.
    We make use of the procedure applied to prove the generalized Bellman lemma.Google Scholar
  9. 9.
    Here ω(u) is subjected to the same conditions as in 3 and Ω(u) is also the same function as in 3.Google Scholar
  10. 10.
    A similar formula holds for x ≦ ξ2.Google Scholar
  11. 11.
    Kamke, loc. cit.,Differentialgleichungen reeller Funktionen, p. 87.Google Scholar
  12. 12.
    Kamke, loc. cit,Differentialgleichungen reeler Funktionen, p. 78.Google Scholar
  13. 13.
    O. Perron, Über Ein- und Mehrdeutigkeit des Integrals eines systems von Differentialgleichungen,Math. Ann.,95 (1926), pp. 98–101.MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    E. Bompiani, Un teorema di confronto ed un teorema di unicità per l'equazione differenzialey′=f(x, y), Rendiconti dell'Accad. dei Lincei, Classe di Scienze Fisiche, (6),1, (1925), pp. 298–302.MATHGoogle Scholar
  15. 15.
    O. Perron Ein neuer Existenzbeweis für die Integrale der Differentialgleichungy′=f(x, y), Math. Ann.,76 (1915), pp. 471–484, especially pp. 473 and 479.MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Kamke, loc. cit.,Differentialgleichungen reeller Funktionen, p. 83.Google Scholar
  17. 17.
    J. Tamarkine, Sur le théorème d'unicité des solutions des équations différentielles ordinaires,Math. Zeitschrift,16 (1923), pp. 207–212.MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    M. Lavrentiev, Sur une équation différentielle du premier ordre,Math. Zeitschrift,23 (1925), pp. 197–198.CrossRefMATHGoogle Scholar
  19. 19.
    Kamke, loc. cit.Differentialgleichungen reeller Funktionen, p. 82, Satz 1.Google Scholar
  20. 20.
    Kamke, loc. cit.,Differentialgleichungen reeller Funktionen, p. 83.Google Scholar

Copyright information

© Magyar Tudományos Akadémia 1956

Authors and Affiliations

  • I. Bihari
    • 1
  1. 1.Budapest

Personalised recommendations